Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 21, 2010, 3:13 PM EDT for Clark County, Madison County, Kentucky. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2010, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 21, 2010, 4:36 PM EDT
- In force
- 83 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
198
WGUS53 KLMK 211913
FFWLMK
KYC049-151-212215-
/O.NEW.KLMK.FF.W.0029.100621T1913Z-100621T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 615 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...RICHMOND...
IN ADDITION...REDHOUSE AND FORD ARE INCLUDED IN THIS FLASH FLOOD
WARNING.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3771 8412 3772 8425 3777 8440 3785 8438
3786 8437 3787 8438 3792 8429 3791 8411
$$
RS1 follow-up statement
838
WGUS73 KLMK 212036
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT MON JUN 21 2010
KYC049-151-212047-
/O.CAN.KLMK.FF.W.0029.000000T0000Z-100621T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK KY-MADISON KY-
436 PM EDT MON JUN 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MADISON
AND SOUTHWESTERN CLARK COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA AND NO ROAD FLOODING HAS BEEN REPORTED.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3771 8412 3772 8425 3777 8440 3785 8438
3786 8437 3787 8438 3792 8429 3791 8411
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:05 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 21, 1:05 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EDT MON JUN 21 2010 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE #2... BASED ON LATEST RADAR IMAGERY...MCS IS HEADING SOUTHEAST TOWARD NORTHEAST KENTUCKY. THIS SYSTEM WILL AFFECT PRIMARILY OUR BLUEGRASS REGION THIS AFTERNOON. CURRENT THINKING IS AREAS ALONG AND EAST OF A LINE FROM SALEM INDIANA TO RICHMOND KENTUCKY WILL GET IN ON THE ACTION. TORRENTIAL RAINFALL...GUSTY WINDS AND INTENSE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY HEAD SOUTHEAST. IN ADDITION...ANY TRAINING OF STORMS WILL LIKELY RESULT IN SOME HYDRO PROBLEMS. FLASH FLOOD POTENTIAL WILL BE HIGH ACROSS OUR BLUEGRASS REGION THIS AFTERNOON. WILL CONTINUE TO MONITOR HYDRO CLOSELY OVER THE NEXT SEVERAL HOURS. HAVE GONE AHEAD AND UPDATED POPS TO LIKELY ACROSS THE FAR NORTHEAST. ALSO LOWERED AFTERNOON TEMPS THIS AFTERNOON ACROSS THE FAR NORTHWEST GIVEN THE COOLING TREND DUE TO THUNDERSTORMS MOVING THROUGH THE REGION. ...FORECAST UPDATE... RADAR AND VIS SAT IMAGERY SHOWING WELL DEVELOPED MCS MOVING EASTWARD THROUGH CENTRAL IN AND INTO CENTRAL OH. WELL DEVELOPED OUTFLOW BOUNDARY IS SURGING SOUTHEASTWARD INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. A FEW CELLS HAVE GONE UP BEHIND THE OUTFLOW BOUNDARY...BUT HAVE NOT AMOUNTED TO MUCH...AS MAIN ACTIVITY IS ROOTED ALONG THE I-70 CORRIDOR. TEMPERATURES ACROSS THE REGION HAVE WARMED INTO THE MID TO UPPER 80S WITH KSDF ALREADY AT 90. COMBINED THOSE TEMPERATURES WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S AND HEAT INDICES ARE ALREADY IN THE LOWER-MID 90S...WITH KSDF ALREADY AT 100. A FEW MINOR UPDATES NEED TO BE MADE TO THE FORECAST BASED ON THE LATEST OBSERVATIONS AND NUMERICAL MODEL SOLUTIONS FROM THIS MORNING. FIRST TEMPERATURES WILL LIKELY TOP OUT SHORTLY ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY DUE TO MID-HIGH LEVEL CLOUD DEBRIS ASSOCIATED WITH THE MCS TO OUR NORTH. STILL THINK LOWER 90S WILL POSSIBLE. SECOND...WITH THAT OUTFLOW HEADING SOUTH...A FEW SCATTERED STORMS WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. OVERNIGHT SPC WRF SUGGESTED THAT THE CURRENT MCS WOULD DIVE A BIT FURTHER SOUTHEAST THIS AFTERNOON. SHOULD THIS PAN OUT...THEN OUR FAR NORTHEASTERN COUNTIES COULD BE IMPACTED...THOUGH I THINK MORE OF NORTHEAST KY ALONG THE OHIO RIVER WOULD BE IMPACTED (MAINLY FROM COVINGTON TO HUNTINGTON WV). THEREFORE...FEEL THAT CURRENT POP FORECAST IS A BIT ON THE HIGH SIDE ACROSS SOUTH CENTRAL KY...AND WILL TRIM BACK POPS DOWN THAT WAY...AND KEEP CHC POPS GOING ACROSS ALL OF SOUTHERN INDIANA AND MUCH OF NORTH CENTRAL AND THE BLUEGRASS REGION OF KY. FURTHER SOUTH...HOT/MUGGY CONDITIONS ARE EXPECTED WITH AFTERNOON HIGHS IN THE LOWER-MID 90S AND HEAT INDICES IN THE 100-105 DEGREE RANGE. WILL CONTINUE THE SPS AND HOLD OFF ON THE HEAT ADVISORY AS HEAT INDEX LEVELS ARE NOT EXPECTED TO BE ABOVE THE CRITERIA. AS TO SEVERE STORM POTENTIAL...LATEST OBJ ANALYSIS SHOWS MODERATE INSTABILITY ACROSS THE AREA. WHILE WIND FIELDS ARE GENERALLY LIGHT SO WITH A HIGH INSTABILITY LOW-SHEAR ENVIRONMENT...FEEL THAT DAMAGING WINDS WOULD BE THE PRIMARY SEVERE THREAT WITH ANY STORMS THAT DEVELOP. IN ADDITION...INTENSE RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. .SHORT TERM (TODAY AND TONIGHT)... BIG CHALLENGE FOR THE SHORT TERM FORECAST WILL BE HOW TO HANDLE UPSTREAM MCS MOVING TOWARD THE REGION AND ITS RESULTANT IMPACT ON OUR SENSIBLE WEATHER. OF THE BIGGEST CONCERN WILL BE HOW HIGH TEMPERATURES COULD GET IF CONVECTION DOES NOT MAKE IT INTO THE AREA LATER THIS AFTERNOON. HAVE GONE CONSERVATIVE ON HIGHS AND JUST BELOW THE LOWEST GUIDANCE AS WE HAVE NOT REALIZED FORECAST HIGHS THE PAST COUPLE OF DAYS. WITH UPSTREAM MCS LURKING...TOO MUCH UNCERTAINTY WILL EXIST TO FORECAST TEMPERATURES THAT WOULD PUT US IN HEAT ADVISORY CRITERIA. AS A RESULT...WILL HOLD OFF ON ANY SORT OF HEADLINE FOR THIS FORECAST PACKAGE. STILL HAVE HIGHS RANGING FROM 90 TO 95 ACROSS THE CWA AND HEAT INDICES SHOULD RANGE FROM 97 TO 102 DEGREES SO WILL CONTINUE WITH AN SPS TO HIGHLIGHT THE THREAT. CURRENTLY...IR SATELLITE IMAGERY SHOWS A SOMEWHAT WEAKENING MCS OVER THE EASTERN PLAINS WITH LIGHTNING DECREASING AND CLOUD TOP TEMPS WARMING OVER THE PAST COUPLE OF IMAGES. SOUTHERN EDGE OF THIS THUNDERSTORM COMPLEX...CURRENTLY NEAR THE KANSAS CITY AREA REMAINS STRONG AND THIS IS THE AREA OF CONVECTION WE WILL HAVE TO KEEP AN EYE ON AS THE EARLY AFTERNOON APPROACHES. THESE STORMS HAVE RECENTLY MADE A SOUTHEASTWARD TURN TOWARD THE OHIO VALLEY AND THE CULPRIT FOR THIS TURN APPEARS TO BE AN INSTABILITY AXIS LOCATED FROM KANSAS CITY SOUTHEASTWARD THROUGH ST. LOUIS AND EVANSVILLE. WITH 700-300 MB MEAN WIND ALSO ORIENTED NORTHWEST TO SOUTHEAST FEEL THAT THIS COMPLEX SHOULD CONTINUE TO PROPAGATE TOWARD OUR REGION. TO SUPPORT THIS... 12Z SPC WRF AND THE 00Z NAM SHOW THIS SCENARIO PLAYING OUT AND SPC HAS ISSUED A SLIGHT RISK FOR OUR NORTHERN CWA TODAY. THE ONLY REAL QUESTION IS WHETHER THE SYSTEM WILL SURVIVE THE NIGHT AND HOLD TOGETHER. WITH UNSTABLE AIRMASS TO THE SOUTH...SEE NO REASON WHY IT SHOULDN/T CONTINUE...HOWEVER WEAKENING TREND IS A BIT CONCERNING. AT THE VERY LEAST AFTERNOON REDEVELOPMENT ALONG THE INSTABILITY BOUNDARY SEEMS POSSIBLE. THEREFORE...FEEL STRONGLY ENOUGH TO INTRODUCE CHANCE POPS BY LATE MORNING EARLY AFTERNOON IN NORTHWEST CWA WITH THE LOUISVILLE METRO AND LEXINGTON AREAS BEING AFFECTED AROUND 3 PM AND AFTER. MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. HAVE KEPT AREAS ALONG THE TENNESSEE BORDER DRY AS SOUTHWARD PROGRESSION SEEMS LIMITED AGAINST UPPER RIDGE. CONDITIONS IMPROVE AFTER SUNSET WITH JUST SLIGHT CHANCES OF A LINGERING SHOWER OR THUNDERSTORM IN THE BLUEGRASS EARLY THIS EVENING. LOW TEMPERATURES SHOULD ONCE AGAIN STAY ON THE WARM SIDE RANGING FROM 69 TO 74 DEGREES. AREAS IN THE EAST SHOULD SEE THE LOWEST TEMPERATURES. .LONG TERM (TUESDAY - SUNDAY)... ...HOT AND HUMID TUESDAY AND WEDNESDAY WITH TEMPS IN THE MID AND UPPER 90S AND DANGEROUS HEAT INDICES RANGING FROM 100-105... REALLY DID NOT MAKE TOO MANY CHANGES FROM PREVIOUS FORECAST. AGREE WITH PREVIOUS LONG-TERM FORECASTER THAT THERE IS A SLIGHT CHANCE FOR CONVECTION MAINLY OVER OUR NORTHERN CWA TUESDAY WITH FRONTAL BOUNDARY SAGGING CLOSER TO THE OHIO RIVER AND REMNANT OR REDEVELOPING MCS'S ALONG THIS BOUNDARY. AFTER THAT THOUGH THE RIDGE BUILDS BACK IN A BIT PUSHING THE WEAK FRONTAL BOUNDARY FURTHER NORTH FOR TUES NIGHT-WED SO WENT AHEAD AND KEPT THOSE TIME FRAMES MOSTLY DRY EXCEPT FOR OVER THE FAR NORTH WED AFTN BUT REALLY THINK RAIN WILL WAIT TO ARRIVE UNTIL WED NIGHT. THE BETTER CHANCES FOR SHOWERS/STORMS WED NIGHT THROUGH THURSDAY NIGHT WILL COME AS THE THE NORTHERN STREAM TROUGH CURRENTLY OVER THE PAC NW WILL HELP PUSH THE BOUNDARY TO OUR NORTH SOUTHWARD ACROSS THE REGION. AGAIN...THINK THIS WILL MAINLY HOLD OFF UNTIL WED NIGHT INTO THURSDAY...WITH THRS DURING THE DAY MORE THAN LIKELY SEEING THE BETTER CHC OF RAIN. INCREASED POPS TO 40 PERCENT SINCE WE WILL BE PLENTY UNSTABLE AND MOIST SO CONVECTION...WHEREVER IT INITIATES ALONG THE BOUNDARY SHOULD IMPACT OUR REGION. WHEREVER IT DOES RAIN...HEAVY RAIN AND POSSIBLY STRONGER STORMS WITH GUSTY WINDS WILL BE POSSIBLE. ALSO...THE CONVECTION MAINLY ON THURSDAY WILL BRING A REPRIEVE TO THE HEAT EXPECTED TUESDAY AND WEDNESDAY (THESE DAYS WILL BE THE BEST CHANCE FOR MEETING HEAT ADVISORY CRITERIA--HEAT INDICES TO 105 FOR 3 HOURS). THURSDAY HIGHS ARE DIFFICULT TO PIN DOWN BUT GIVEN THE EXPECTED INCREASED CLOUD COVER...THINK THAT UPPER 80S TO AROUND 90 HIGHS WILL BE LIKELY. SAME TEMPS FOR FRIDAY AS THE WEAK FRONTAL BOUNDARY WASHES OUT SOUTH OF THE CWA THEN. FRIDAY SHOULD SEE LOWER DEWPOINTS SO IT WILL FEEL MUCH BETTER OUT DESPITE TEMPS AROUND 90 AGAIN. REMOVED POPS FRIDAY THINKING THAT ANY CONVECTION ALONG THE RESIDUAL FRONT WILL BE SOUTH OF THE CWA. SATURDAY-SUNDAY... UNCHANGED. PREVIOUS DISCUSSION BELOW. AFTERWARD...FOR THE WEEKEND...UPR LEVEL RIDGE BUILDS FROM THE SCNTRL/SE U.S. NWD INTO THE MS/LWR OH VLYS. GFS DISPLAYS THE GREATEST AMPLITUDE/BUILDING OF THE RIDGE NWD...THEREFORE ITS MOS TEMPS ARE LIKELY A LITTLE HIGH WITH MAX TEMPS AS IT HAS BEEN FOR SEVERAL DAYS. ALSO...GROUND MOISTURE/GREEN FOLIAGE WILL CONTINUE TO MODERATE MAX TEMPS AS WELL. SO WILL GO WITH A DRY SAT AND SUN WITH HIGH TEMPS BACK IN THE LOWER/MID 90S AS OPPOSED TO THU AND FRI WHICH LOOK TO BE ABOUT 3 DEGS COOLER. && .AVIATION (18Z TAF ISSUANCE)... VIS SAT IMAGERY SHOWING A NICE CU FIELD ACROSS THE EASTERN HALF OF THE FORECAST AREA. IT APPEARS THAT WE HAVE A DECENT CAP OVER THE WESTERN HALF OF THE FORECAST AREA...GENERALLY WEST OF I-65. STRONG MCS CONTINUES TO MOVE SOUTHEAST AND WILL LIKELY AFFECT AREAS AROUND KLEX THIS AFTERNOON. WILL BE CARRYING VCTS AT KSDF AND KLEX THIS AFTERNOON...THOUGH FEEL THAT KLEX HAS THE BEST SHOT AT GETTING STORMS AT THE TERMINAL. GUSTY WINDS...INTENSE LIGHTNING AND LOW CIGS/VSBYS CAN BE EXPECTED THERE AS THE STORMS ROLL THROUGH. KSDF IS A BIT MORE DIFFICULT. WHILE MOST OF THE CONVECTION IS EAST OF THE TERMINAL...SOME DEVELOPMENT IS OCCURING ALONG AN OUTFLOW BOUNDARY NORTH OF THE OHIO RIVER. FOR NOW WILL SIMPLY CARRY VCTS AT KSDF AND CONTINUE TO MONITOR. FURTHER SOUTH...KBWG SHOULD REMAIN IN A CAPPED ENVIRONMENT WITH VFR CIGS/VSBYS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........MJ SHORT TERM.....BJS LONG TERM......AL AVIATION.......MJ
Hazardous weather outlook, Jun 21, 11:43 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT MON JUN 21 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 212100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- 1143 AM EDT MON JUN 21 2010 /1043 AM CDT MON JUN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...SOME OF WHICH COULD BECOME BRIEFLY SEVERE. HEAVY RAINFALL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. IN ADDITION...HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH RELATIVE HUMIDITY WILL ALLOW FOR HEAT INDEX VALUES TO RANGE FROM 98 TO 103. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING PROLONGED EXPOSURE TO DIRECT SUNLIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH HUMIDITY VALUES WILL RESULT IN HEAT INDICES FROM NEAR 100 TO 105...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY AND WEDNESDAY. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING PROLONGED EXPOSURE TO DIRECT SUNLIGHT. IN ADDITION...THERE ARE SLIGHT CHANCES OF THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS...WITH BETTER WIDESPREAD THUNDERSTORM CHANCES LATE WEDNESDAY NIGHT THROUGH THURSDAY AS A COOL FRONT APPROACHES AND PASSES THROUGH THE REGION TO THE SOUTH. ANY THUNDERSTORM WILL BRING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE THIS AFTERNOON AND EVENING. KYZ070>078-081-082-212100- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1043 AM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH RELATIVE HUMIDITY WILL ALLOW FOR HEAT INDEX VALUES TO RISE BETWEEN 100-104 DEGREES. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER PRECAUTIONS TO AVOID HEAT- RELATED ILLNESSES BY DRINKING PLENTY OF FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING PROLONGED EXPOSURE TO DIRECT SUNLIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH HUMIDITY VALUES WILL RESULT IN HEAT INDICES FROM NEAR 100 TO 105...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY AND WEDNESDAY. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING PROLONGED EXPOSURE TO DIRECT SUNLIGHT. IN ADDITION...CHANCES FOR THUNDERSTORMS WILL INCREASE LATE WEDNESDAY NIGHT THROUGH THURSDAY AS A COOL FRONT APPROACHES AND PASSES THROUGH THE REGION TO THE SOUTH. ANY THUNDERSTORM WILL BRING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/AL/BJS
In the hours before
Special weather statement, Jun 21, 1:52 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM EDT MON JUN 21 2010
KYZ034>037-039-040-042-043-211830-
ANDERSON-BOURBON-FRANKLIN-HARRISON-NICHOLAS-SCOTT-SHELBY-WOODFORD-
152 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CYNTHIANA TO 6 MILES
NORTHWEST OF LAWRENCEBURG...AND MOVING SOUTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 65.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3805 8500 3828 8507 3836 8488 3834 8481
3836 8474 3848 8458 3857 8438 3858 8422
3857 8420 3855 8422 3848 8416 3843 8399
3844 8397 3839 8391 3837 8391
TIME...MOT...LOC 1752Z 040DEG 28KT 3837 8428 3809 8495
JDGLocal storm report, Jun 21, 2:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 2 NNE CYNTHIANA 38.42N 84.28W
06/21/2010 HARRISON KY INSURANCE COMPAN
TREE DOWN OVER HWY 27 NEAR NORTHSIDE ELEMENTARY SCHOOL.
&&
EVENT NUMBER LMK1000382
NFLocal storm report, Jun 21, 2:22 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 3 SSW WINCHESTER 37.96N 84.21W
06/21/2010 CLARK KY LAW ENFORCEMENT
OLD BOONESBORO RD AND FIELDSTONE WAY CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER LMK1000383
NFLocal storm report, Jun 21, 2:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 ESE LEXINGTON 38.02N 84.54W
06/21/2010 FAYETTE KY TRAINED SPOTTER
TREE DOWN ON SPRINGRIDGE DR BLOCKING THE ROAD.
&&
EVENT NUMBER LMK1000384
NFLocal storm report, Jun 21, 3:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 5 NNW FRANKFORT 38.26N 84.90W
06/21/2010 FRANKLIN KY EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER HARP PIKE AND FLAT CREEK
ROADS
&&
EVENT NUMBER LMK1000385
NFLocal storm report, Jun 21, 3:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG CENTERVILLE 38.22N 84.38W
06/21/2010 BOURBON KY EMERGENCY MNGR
TWO TREES DOWN AND NUMEROUS LARGE BRANCHES ALONG
TOWNSEND VALLEY ROAD
&&
EVENT NUMBER LMK1000386
NFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:55 AM EDT | Special Weather Statement | LMK | Clark | 50 min |
| Jun 21, 12:03 PM EDT | Special Weather Statement | LMK | Clark | 42 min |
| Jun 21, 12:51 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Jun 21, 1:24 PM EDT | Special Weather Statement | LMK | Franklin | 36 min |
| Jun 21, 1:25 PM EDT | Special Weather Statement | LMK | Franklin | 35 min |
| Jun 21, 1:26 PM EDT | Special Weather Statement | LMK | Henry | 34 min |
| Jun 21, 1:44 PM EDT | Areal Flood Advisory | LMK | Harrison, Nicholas | 3 hr |
| Jun 21, 1:44 PM EDT | Flash Flood Warning | LMK | Franklin | 2 hr |
| Jun 21, 1:52 PM EDT | Special Weather Statement | LMK | Franklin, Harrison, Nicholas, Scott | 38 min |
| Jun 21, 1:59 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison | 31 min |
| Jun 21, 2:19 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 26 min |
| Jun 21, 2:30 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 30 min |
| Jun 21, 2:31 PM EDT | Areal Flood Advisory | LMK | Fayette | 19 min |
| Jun 21, 2:44 PM EDT | Flash Flood Warning | LMK | Fayette | 76 min |
| Jun 21, 2:48 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 42 min |
| Jun 21, 3:41 PM EDT | Special Weather Statement | LMK | Madison | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.